Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 2, 2007, 4:36 AM CDT for Jackson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 4:36 AM CDT (09:36 UTC)
- Expired
- Jul 2, 2007, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Jackson County, TX
The radar
The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2566 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 020936
FFWHGX
TXC239-021230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 AM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 730 AM CDT
* AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A NEARLY STATIONARY LINE OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN JACKSON COUNTY. RADAR ESTIMATES THAT
3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AREA.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA...AND THIS WILL LIKELY LEAD TO FLASH FLOODING.
* FLOODING IS EXPECTED IN OR NEAR...
MORALES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL
POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2924 9668 2906 9692 2902 9682 2892 9677
2909 9648
$$1 follow-up statement
000
WGUS74 KHGX 021059
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
559 AM CDT MON JUL 2 2007
TXC239-021230-
JACKSON TX-
559 AM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
NORTHERN JACKSON COUNTY...
AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NEARLY STATIONARY CLUSTERS OF SHOWERS AND THUNDERSTORMS
PRODUCING VERY HEAVY RAIN ACROSS PORTIONS OF JACKSON COUNTY. LAW
ENFORCEMENT HAS REPORTED NO REPORTS OF FLOODING. RADAR NOW ESTIMATES
THAT 5 TO 6 INCHES OF RAIN HAS FALLEN ACROSS NORTHERN PORTIONS OF
THE COUNTY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED
WHICH MAY LEAD TO FLASH FLOODING.
FLOODING CONTINUES TO BE EXPECTED IN OR NEAR...
CORDELE...MORALES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING OR OTHER SEVERE WEATHER TO THE COUNTY
SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2924 9668 2906 9692 2902 9682 2892 9677
2909 9648
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:28 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 2, 3:28 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 328 AM CDT MON JUL 2 2007 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED EARLY THIS MORNING ACROSS OUR SOUTHWESTERN COUNTIES. CLOUD TOPS CONTINUE TO COOL IN THIS AREA AND ESPECIALLY JUST TO OUR WEST AROUND THE CRP-EWX CWA BORDER. SOME TRAINING IS EVIDENT AND IS LIKELY PRODUCING SOME LOCALLY HEAVY RAINFALL. IN THE MEANTIME...ACTIVITY HAS BEEN INCREASING ALONG THE COAST UNDER A VERY MOIST AIRMASS (PRECIPITABLE WATER VALUES RANGING FROM AROUND 2 UP NORTH TO AROUND 2.1 ALONG THE COAST TO AROUND 2.4 IN THE VICTORIA AREA). A STRENGTHENING SUBTROPICAL JET COMBINED WITH AN INCREASING DIFFLUENT FLOW ALOFT IN ASSOCIATION WITH THE CENTRAL TEXAS AREA UPPER LOW AND THE HIGH MOISTURE LEVELS POINT TOWARD ANOTHER WET DAY ACROSS MUCH OF SOUTHEAST TEXAS. THIS PATTERN ACTUALLY SHOWS LITTLE CHANGE TONIGHT AND TOMORROW. IN FACT...IF THE UPPER LOW CIRCULATION GETS IN THE RIGHT POSITION TO OUR WEST TONIGHT AND TOMORROW...SOME PORTIONS OF OUR CENTRAL OR WESTERN COUNTIES ALONG WITH AREAS FURTHER WEST INTO CENTRAL AND SOUTH TEXAS MIGHT BE UNDER THE GUN FOR SOME EXCESSIVE RAINFALL. FOR NOW...WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL POSSIBLE FOR TODAY AND WILL INTRODUCE THIS IN TOMORROWS FORECAST TOO. HAVE ALSO RAISED POPS TUESDAY AND WEDNESDAY INTO THE LIKELY CATEGORY. DEPENDING ON WHERE THE HEAVIEST RAINS FALL ACROSS SOUTHEAST TEXAS IN THE NEXT 24 HOURS OR SO...A FLOOD WATCH MAY NEED TO BE CONSIDERED. THE MODELS ARE STILL SHOWING SOME DECENT CONSISTENCY IN MOVING THE UPPER LOW TO THE WEST AND SOUTHWEST TOWARD THE END OF THE WEEK AND BUILDING SOME SURFACE RIDGING INTO OUR AREA FROM THE EAST. PWS ARE FORECASTED TO FALL BELOW 2 ACROSS MOST OF OUR AREA BY FRIDAY AND CONTINUE TO FALL TO AROUND 1.75 BY SUNDAY. WILL CONTINUE TO LEAN TOWARDS THE GFSX MOS POPS AND TEMPS AFTER WEDNESDAY AND HAVE OUR FORECAST CONTINUE TO INDICATE GRADUALLY DECREASING POPS AND GRADUALLY WARMING AFTERNOON HIGH TEMPERATURES. 42 && .AVIATION... SATELLITE AND RADAR IMAGES INDICATE A CONVECTIVE COMPLEX CONTINUES TO DEVELOP ACROSS EXTREME SOUTHWEST PORTIONS OF THE CWA EARLY THIS MORNING. CEILINGS WERE NEAR 13000FT AT KHOU TO NEAR 25000FT AT KIAH. VISIBILITIES WERE REDUCED TO NEAR 5SM WITH LIGHT FOG AT KCXO. BROAD AREA OF WEAKNESS IN THE 500MB RIDGE ACROSS THE STATE IN COMBINATION WITH ABUNDANT MOISTURE ACROSS SOUTHERN AS WELL EASTERN TX WILL CONTINUE TO PROVIDE SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST TX THIS MORNING INTO THE AFTERNOON. QUESTION IS HOW MORNING CONVECTION WILL IMPACT DIURNAL HEATING AND WHETHER CLOUD COVER WILL LIMIT SHOWER AND THUNDERSTORM DEVELOPMENT IN THE AFTERNOON. EXPECT MVFR CONDITIONS WITH CONVECTION PROVIDING LOWER CEILINGS AND VISIBILITIES. IN ADDITION...VARIABLE AND GUSTY WINDS LIKELY WITH STORMS IN THE VICINITY. WITH ONGOING CONVECTION WILL LIKELY MENTION VCTS THAN VCSH EARLY AS WELL AS MOVE TEMPO GROUPS EARLIER AS WELL. 32 && .MARINE... SEAS WERE NEAR 2 FEET WITH SOUTHEAST WINDS NEAR 12 KNOTS AT BUOY035 AND NEAR 4 FEET WITH SOUTHEAST WINDS NEAR 17 KNOTS AT BUOY019 EARLY THIS MORNING. WEAK HIGH PRESSURE RIDGE ACROSS THE GULF WILL CONTINUE TO PROVIDE A LIGHT TO MODERATE ONSHORE FLOW THROUGH THE PERIOD. A BROAD AND WEAK UPPER LEVEL LOW ACROSS THE STATE WILL GRADUALLY SHIFT SOUTHWEST THE NEXT SEVERAL DAYS. THIS WILL CONTINUE TO PROVIDE UNSETTLED WEATHER IN THE FORM OF SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL WATERS THROUGH THE MIDDLE OF THE WEEK. 32 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 85 74 85 74 87 / 70 40 70 40 60 HOUSTON (IAH) 85 74 85 74 87 / 70 40 70 40 60 GALVESTON (GLS) 85 79 85 79 87 / 70 40 70 40 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...32
Hazardous weather outlook, Jul 2, 3:11 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 311 AM CDT MON JUL 2 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 031200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 311 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DEEP TROPICAL MOISTURE WILL PERSIST ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE LIKELY AND LOCALLY HEAVY RAINFALL MAY BE POSSIBLE. RAINFALL TOTALS ARE EXPECTED TO AVERAGE BETWEEN 1 AND 2 INCHES WITH ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE IN ASSOCIATION WITH THE STRONGER STORMS OR WHERE TRAINING DEVELOPS. A FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE AREA. .DAYS TWO AND THREE...TUESDAY AND WEDNESDAY LITTLE CHANGE IS EXPECTED AS DEEP TROPICAL MOISTURE CONTINUES ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE LIKELY AND LOCALLY HEAVY RAINFALL MAY BE POSSIBLE. RAINFALL TOTALS ARE EXPECTED TO AVERAGE BETWEEN 1 AND 2 INCHES WITH ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE IN ASSOCIATION WITH THE STRONGER STORMS OR WHERE TRAINING DEVELOPS. A FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE AREA. .DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AS THE AREA BEGINS TO SLOWLY DRY OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:11 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jul 2, 10:04 AM CDT | Flash Flood Watch | HGX | Brazoria, Jackson, Matagorda, Wharton | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.